Alert archive / Nebraska / Tornado Warnings in 2024
Tornado Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Apr 25, 2024, 3:11 PM MDT for Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2024, 3:11 PM MDT (21:11 UTC)
- Expired
- Apr 25, 2024, 3:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 3:15 PM MDT | TORNADO | 11 E Yoder, WY | Numerous reports of a funnel cloud with occasional ground circulation between Huntley and Lyman. Separate event from earlier landspout. |
| Apr 25, 3:19 PM MDT | HAIL 1.75 | 9 E Yoder, WY | |
| Apr 25, 3:45 PM MDT | HAIL 1 | 8 E Yoder, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307
WFUS55 KCYS 252111
TORCYS
NEC157-165-WYC015-252145-
/O.NEW.KCYS.TO.W.0001.240425T2111Z-240425T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
311 PM MDT Thu Apr 25 2024
The National Weather Service in Cheyenne has issued a
* Tornado Warning for...
Northwestern Scotts Bluff County in the Panhandle of Nebraska...
Southwestern Sioux County in the Panhandle of Nebraska...
East central Goshen County in southeastern Wyoming...
* Until 345 PM MDT.
* At 310 PM MDT, a severe thunderstorm capable of producing a tornado
was located over Lyman, or 9 miles southeast of Torrington, and is
nearly stationary.
HAZARD...Tornado.
SOURCE...Radar indicated rotation. Numerous reports of landspout
and funnels.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Scotts Bluff, southwestern Sioux and east central
Goshen Counties, including the following locations... Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4186 10407 4191 10418 4215 10407 4198 10382
TIME...MOT...LOC 2110Z 216DEG 2KT 4195 10407
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Brothers2 follow-up statements
029
WWUS55 KCYS 252133
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
333 PM MDT Thu Apr 25 2024
NEC157-165-WYC015-252145-
/O.CON.KCYS.TO.W.0001.000000T0000Z-240425T2145Z/
Scotts Bluff NE-Sioux NE-Goshen WY-
333 PM MDT Thu Apr 25 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR
NORTHWESTERN SCOTTS BLUFF...SOUTHWESTERN SIOUX AND EAST CENTRAL
GOSHEN COUNTIES...
At 331 PM MDT, a severe thunderstorm capable of producing a tornado
was located over Lyman, or 9 miles southeast of Torrington, and is
nearly stationary.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation. Numerous landspout and funnel
reports.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Morrill, Lyman, Huntley, and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4187 10409 4191 10418 4215 10407 4200 10385
TIME...MOT...LOC 2131Z 208DEG 2KT 4195 10407
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Brothers720 WWUS55 KCYS 252146 SVSCYS Severe Weather Statement National Weather Service Cheyenne WY 346 PM MDT Thu Apr 25 2024 NEC157-165-WYC015-252156- /O.EXP.KCYS.TO.W.0001.000000T0000Z-240425T2145Z/ Scotts Bluff NE-Sioux NE-Goshen WY- 346 PM MDT Thu Apr 25 2024 ...THE TORNADO WARNING FOR NORTHWESTERN SCOTTS BLUFF...SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES HAS EXPIRED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been allowed to expire. However, heavy rain is still possible with this thunderstorm. && LAT...LON 4187 10409 4191 10418 4215 10407 4200 10385 TIME...MOT...LOC 2146Z 270DEG 2KT 4196 10406 $$ Brothers
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Apr 25, 3:03 PM MDT, 8 minutes earlier. Its key messages:
- Scattered to numerous showers and thunderstorms are expected across southeast Wyoming and the western Nebraska Panhandle today and tonight. A few storms may be strong to locally severe, especially east of I-25. The primary hazards will be large hail and damaging wind gusts, although an isolated tornado or two will be possible. The potential will exist for cold-core funnel clouds as well.
- An extremely active weather pattern persists through the weekend with widespread stratiform rain w/ embedded thunder likely for most areas from Friday through Sunday.
- Accumulating snow is expected at elevations above 8000 feet, with the potential for 12+ inches in the Snowy and Sierra Madre Ranges from Friday through Sunday. The I-80 Summit between Laramie and Cheyenne will be very close to the main transition zone between rain and snow. Travel impacts remain possible, mainly from Friday night through Saturday.
Area forecast discussion, Apr 25, 3:03 PM MDT, 8 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 303 PM MDT Thu Apr 25 2024 .KEY MESSAGES... - Scattered to numerous showers and thunderstorms are expected across southeast Wyoming and the western Nebraska Panhandle today and tonight. A few storms may be strong to locally severe, especially east of I-25. The primary hazards will be large hail and damaging wind gusts, although an isolated tornado or two will be possible. The potential will exist for cold-core funnel clouds as well. - An extremely active weather pattern persists through the weekend with widespread stratiform rain w/ embedded thunder likely for most areas from Friday through Sunday. - Accumulating snow is expected at elevations above 8000 feet, with the potential for 12+ inches in the Snowy and Sierra Madre Ranges from Friday through Sunday. The I-80 Summit between Laramie and Cheyenne will be very close to the main transition zone between rain and snow. Travel impacts remain possible, mainly from Friday night through Saturday. && .MESOSCALE... Issued at 245 PM MDT Thu Apr 25 2024 Latest GOES visible imagery shows numerous showers and thunderstorms that have developed west of the Laramie Range early this afternoon along with initiation along the dryline positioned west of Cheyenne northeast through Chugwater. This dryline has not propagated eastward as quickly as initially forecast with the early clearing of morning cloud cover. Additionally, early morning storms that tracked from western Carbon Co up through Douglas has left an outflow boundary now extending south through Goshen Co. This will lead to a potential area of enhanced convergence in the North Platte River valley near the WY/NE border for new storm development later this afternoon right on the gradient of convective inhibition to the east. Latest observations show dew points in the 50s near Sidney up through Banner Co and points towards the northeast. Based on latest CAM guidance, areas of concern will be from Torrington through Scottsbluff and potential towards Alliance areas late this afternoon into this evening. Forecast soundings would support marginally severe hail likely around 1-1.5 inches with the strongest cells with 500-700 J/kg of CAPE in the hail growth region. Additionally, surface winds in the river valley are modeled to by more east-southeasterly enhancing low-level shear and short-lived tornado potential with any discrete storms. However, stronger 0-6 km shear is present along the I-80 corridor in the NE panhandle as the core of 500mb flow aloft has weakened over the last 24 hours per latest RAP analysis, limiting stronger shear farther north in our CWA. As better lift continues to arrive overhead, more widespread storm coverage will continue with embedded stronger cells. Main weather hazards overnight will transition towards heavy rainfall and localized flooding, especially over the southern NE panhandle that may see repeated rounds of precipitation with the initial storm development in our area in addition to storms closer to the surface low traversing north of the CO/WY border. && .SHORT TERM /THROUGH SATURDAY/... Issued at 402 AM MDT Thu Apr 25 2024 A highly complex & extremely active mid & upper level pattern is expected to continue to evolve across the western and central US over the next 24 to 48 hours, giving way to chances for multiple hazards including severe convective storms, significant snowfall accumulations above 7500-8000 feet elevation, as well as chances for locally heavy rainfall for the lower elevations. The overall upper-level pattern will remain characterized by expansive long- wave troughing encompassing much of the western & central CONUS, with two distinct pieces of energy pivoting across the 4 corners region before ejecting northeastward across the southern/central high plains. Overall, models are in excellent agreement with the overall evolution of the pattern. However, there are a number of notable complexities with potential outcomes highly sensitive to the precise timing of disturbances and resulting interactions of boundaries which eventually take place. Nonetheless, it is quite likely that the majority of the CWA will see some sort of impact from these systems. The first notable short-wave disturbance will lift to the north- east across the 4 corners this afternoon, contributing to strong lee cyclogenesis over eastern Colorado with a sub-990-mb surface low expected to develop by 21z. The resulting southeasterly low- level flow should provide a sufficient fetch of moisture to help maintain appreciable surface dew points in the lower 50s, mainly across the western Nebraska Panhandle. The western extent of the deeper moisture remains highly uncertain with a sharp cut-off in the spread of HREF members along/southwest of a BFF-IBM line for progged dew points indicating uncertainty regarding the eastward progression of the dry line. The 10th %ile of the HREF ensembles are in the mid 40s to the east of this line, but quickly drop to the mid/upper 20s to the west. This may play a key role in storm severity today w/ better MLCAPEs (1000-1500 J/kg) possibly being focused more across our far eastern zones. Even so, there should be good instability today as thermal profiles rapidly cool later this afternoon as the mid-level cold pool approaches. Scattered/ numerous showers and thunderstorms should develop across western areas by early afternoon, with a slightly delayed initiation for the high plains closer to 21-00z given substantial inhibition w/ the initially warm, capped air mass aloft. High-res models would suggest initiation occurring in the vicinity of the dryline near the WY/NE border by 00z w/ numerous clusters developing through- out the evening. Vertical shear will be more than sufficient for organized, potentially rotating storms capable of large hail and perhaps locally damaging wind gusts. The last several iterations of the HRRR and NAMNest have suggested a few narrow UH tracks as well, suggesting potential for a low-topped supercell or two and the risk for a weak tornado or two. As thermal profiles cool, we would not be surprised to see at least several cold-core funnels develop in the early evening w/ numerous storm mergers likely to be taking place during this time. Dry-slotting on the back side of the rapidly maturing cyclone is expected to limit convective coverage across western zones after 03z, with the primary focus shifting toward stratiform rain and/ or embedded convection over the western NE Panhandle through mid day Friday. Brief short-wave dirty ridging should develop as the first low departs. A weak, slow-moving disturbance will uncercut this ridge over central Wyoming, resulting in a burst of notable 700-mb warm air advection across Carbon & Albany counties during the afternoon and evening hours on Friday. As such, rain & high- elevation snow should quickly re-develop as the next low deepens and pivots northeast across the 4 corners from Friday night thru Saturday. Yet again, lee cyclogenesis will result in substantial wrap-around moisture in the TROWAL/deformation axis on the back- side of a rapidly deepening cyclone over central KS. As a result we should see deep/moist northeasterly low-level upslope flow as well as favorable dynamics supporting widespread stratiform rain and embedded convection over much of the CWA. PWATs of 0.5+ inch will be near the 90th percentile of climatology, so would expect some pretty impressive rainfall totals through Sunday. Localized areas could see over 1.5 inches of rain over the next few days! High-elevation snow will also be likely, as 700-hpa temperatures fall to -2 to -4 deg C. A foot or more of accumulation will be a good possibility for both the Snowy and Sierra Madre ranges with this second wave, with more significant uncertainty below around 8000 feet elevation and potential impacts over the Interstate 80 Summit between Laramie and Cheyenne. Models continue to trend on the cooler side for Friday Night & Saturday, validating previous concerns of cold air damming along the front range favoring low- tier percentiles of the model spectrum for temperatures. Decided to populate snow levels with the 25th %ile of the NBM, which may bring a brief rain/snow mix into Cheyenne but would restrict the accumulations to the higher terrain to the west. The Summit will be right near the transitional bubble, with the worst-case being around 6-8 inches of heavy and wet snow. Ensemble means are near 2-3 inches using a 10:1 ratio. Will continue to hold off for now on any headlines given lingering uncertainty. Daytime highs will likely struggle to reach the middle 40s for many areas Saturday. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Issued at 402 AM MDT Thu Apr 25 2024 We will have an active weather pattern continue for the extended forecast package. Near average temperatures for the weekend are forecast, and gradually increasing through the week to be approximately 5-15 degrees above climatological averages to round out the last few days of April and into early May. At this time of inspection, snow showers across the higher elevations will wind down on Sunday and Monday, with rain showers and thunderstorms anticipated daily for the entire cwa through the end of next week. Saturday night into early Sunday, we will have a slow-moving upper level low slowly propagating to the east-northeast, ultimately ejecting out toward the Upper Midwest and Great Lakes region by late Sunday. As this negatively tilted upper level system with an attendant mid-latitude surface low propagates away from our region, we will have wrap-around moisture coupled with CAA. 700mb temperatures ranging from 0C to -5C along with scattered rain showers in the lower elevations, and accumulation snowfall in the higher terrain will slowly dissipate from Saturday night to late Sunday afternoon. Isolated thundershowers are also possible, but sub- severe. Areas of highest confidence for additional rainfall accumulations in the lower terrain will be along and east of I-25 toward western Nebraska. Much needed rainfall is anticipated for these areas. The water faucet will be turned off for only a brief period as we transition to a quiet weather setup for approximately 24 hours. A shortwave trough will arrive from the Pacific Northwest by Monday evening, bringing a renewed chance for showers and isolated thunderstorms. This weak disturbance is anticipated to eject downstream toward the Northern Plains and Great Lakes region throughout the day on Tuesday, limiting our chances of rainfall from that. Tuesday is advertised by model guidance to transition to a more quasi-zonal flow regime aloft, with weak shortwave disturbances embedded within the H5 and H7 flow aloft. Diurnal convection is signaled to be present as mid-levels will adiabatically cool from a passing shortwave trough to our north, increasing the low-level and mid-level atmosphere lapse rates. Not expecting severe weather from this weak threshold of a disturbance, but lingering showers and thunderstorms could persist overnight into early Wednesday morning. Wednesday and Thursday will see an amplification of an upper level ridge, with it originating across the Mexican Plateau, and advecting warmer are northward across the Intermountain West. Weak shortwave disturbances are forecast to propagate off a much larger longwave trough from the Pacific Northwest on Wednesday, bringing another opportunity for showers and thunderstorms during the peak heating hours of the day. Thursday will have the aforementioned upper level ridge axis positioned over the Central Plains. The potent longwave trough will elongate and intensify across the western CONUS. This trough is modeled to become negatively tilted by Thursday of next week, with diffluent flow being coupled with moisture and instability across the Central Rockies. We will need to pay attention to this trend as it may be our next opportunity for stronger, organized convection across the cwa to round out the week. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1139 AM MDT Thu Apr 25 2024 A prolonged window of scattered showers and thunderstorms is expected to arrive during the forecast period. VFR conditions expected before thunderstorms develop and outside of when showers and thunderstorms move directly over terminals. Expect localized fluctuations to MVFR/IFR from VIS/CIGs reductions during the afternoon, evening, and overnight period. Wind gusts will pick up for most terminals in the 20-35 knot range, with isolated higher gusts when -SHRA/-TSRA are present at terminals. Initial rounds of thunderstorms are expected to taper off in southeast Wyoming between 00Z and 03Z at KLAR and KRWL, but lasting until near 08Z-10Z at KCYS. The Nebraska panhandle TAF terminals will likely see showers and thunderstorms through overnight hours with a brief break possible between 03Z and 05Z. Please see individual TAFs for further information. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && MESOSCALE...MB SHORT TERM...CLH LONG TERM...BW AVIATION...LEG
Hazardous weather outlook, Apr 25, 2:07 PM MDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 207 PM MDT Thu Apr 25 2024 WYZ103>106-109>111-113-115>117-262015- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley-South Laramie Range-South Laramie Range Foothills- 207 PM MDT Thu Apr 25 2024 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered to numerous showers and thunderstorms are expected today into early this evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY An extremely active weather pattern persists through the weekend with widespread stratiform rain with embedded thunder likely for most areas from Friday through Sunday. .Spotter information statement... Weather spotters are encouraged to report any severe weather to NWS Cheyenne on social media. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 262015- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 207 PM MDT Thu Apr 25 2024 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered to numerous showers and thunderstorms are expected today and tonight. A few storms may be strong to locally severe, especially east of I-25. The primary hazards will be large hail, heavy rainfall, and damaging wind gusts, although an isolated tornado or two will be possible. The potential will exist for cold-core funnel clouds as well. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY An extremely active weather pattern persists through the weekend with widespread stratiform rain with embedded thunder likely for most areas from Friday through Sunday. .Spotter information statement... Weather spotters are encouraged to report any severe weather to NWS Cheyenne on social media. WYZ112-114-262015- Sierra Madre Range-Snowy Range- 207 PM MDT Thu Apr 25 2024 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered to numerous showers and thunderstorms are expected today into early this evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Accumulating snow is expected at elevations above 8000 feet, with the potential for 12+ inches in the Snowy and Sierra Madre Ranges from Friday through Sunday. Travel impacts remain possible, mainly from Friday night through Saturday. .Spotter information statement... Weather spotters are encouraged to report rain or snowfall amounts to NWS Cheyenne on social media.
In the hours before
Special weather statement, Apr 25, 11:56 AM MDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1156 AM MDT Thu Apr 25 2024
WYZ101-103-251830-
Converse County Lower Elevations WY-North Laramie Range WY-
1156 AM MDT Thu Apr 25 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CONVERSE COUNTY
THROUGH 1230 PM MDT...
At 1155 AM MDT, Doppler radar was tracking a strong thunderstorm near
Douglas, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Douglas.
This includes Interstate 25 in Wyoming between mile markers 127 and
146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4260 10556 4272 10561 4288 10537 4267 10517
4254 10543
TIME...MOT...LOC 1755Z 240DEG 14KT 4268 10548
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BrothersSpecial weather statement, Apr 25, 12:24 PM MDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1224 PM MDT Thu Apr 25 2024
WYZ101-251900-
Converse County Lower Elevations WY-
1224 PM MDT Thu Apr 25 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CONVERSE COUNTY
THROUGH 100 PM MDT...
At 1223 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Douglas, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lost Springs.
This includes Interstate 25 in Wyoming between mile markers 121 and
134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4261 10531 4272 10536 4285 10491 4261 10490
TIME...MOT...LOC 1823Z 251DEG 17KT 4266 10522
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BrothersLocal storm report, Apr 25, 12:45 PM MDT, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1245 PM MDT Thu Apr 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM Hail 1 S Douglas 42.74N 105.39W
04/25/2024 E0.25 inch Converse WY Public
&&
Event Number CYS2400001
MACLocal storm report, Apr 25, 2:33 PM MDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
233 PM MDT Thu Apr 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM Hail N Redbird 43.24N 104.27W
04/25/2024 E0.25 inch Niobrara WY Public
caller indicated bb to pea size hail
&&
Event Number CYS2400002
-Special weather statement, Apr 25, 3:09 PM MDT, 2 minutes before
Special Weather Statement National Weather Service Cheyenne WY 309 PM MDT Thu Apr 25 2024 NEZ019-096-WYZ108-252145- Scotts Bluff NE-South Sioux NE-Goshen County WY- 309 PM MDT Thu Apr 25 2024 ...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SCOTTS BLUFF... SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES THROUGH 345 PM MDT... At 308 PM MDT, Doppler radar was tracking a strong thunderstorm producing a landspout over Lyman, or 9 miles southeast of Torrington. This thunderstorm was nearly stationary. HAZARD...Landspouts and penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Morrill, Lyman, Huntley, and Henry. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4186 10407 4191 10418 4215 10407 4198 10382 TIME...MOT...LOC 2108Z 216DEG 2KT 4195 10407 LANDSPOUT...OBSERVED MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Brothers
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:03 PM MDT | Special Weather Statement | CYS | Kimball | 42 min |
| Apr 25, 3:09 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 36 min |
| Apr 25, 5:14 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 46 min |
| Apr 25, 5:47 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 23 min |
| Apr 25, 11:56 AM MDT | Special Weather Statement | CYS | Converse | 34 min |
| Apr 25, 12:24 PM MDT | Special Weather Statement | CYS | Converse | 36 min |
| Apr 25, 12:35 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 26 min |
| Apr 25, 3:45 PM MDT | Special Weather Statement | CYS | Goshen | 30 min |
| Apr 25, 4:16 PM MDT | Special Weather Statement | CYS | Goshen | 29 min |
| Apr 25, 4:53 PM MDT | Special Weather Statement | CYS | Niobrara | 37 min |
Nearby
Tornado Warnings in Nebraska, 2024Tornado Warnings in Wyoming, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.